MAUDE Adverse Event Report: MEDTRONIC, INC. AFFERA; PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION WITH

MEDTRONIC, INC. AFFERA; PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION WITH
Model Number AFR-00001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Atrial Fibrillation (1729)
Date of Event 12/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a cardiac ablation procedure, the electrode p3 on the catheter showed a constant high temperature reading after the device was removed and reinserted into another manufacturer's transeptal sheath, and following cardioversion post left atrial ablations in response to atrial fibrillation (af).Troubleshooting was performed, including trying a new ablation cable, which did not resolve the issue.The catheter was replaced to complete the right atrial cavo-tricuspid isthmus (cti) ablation, with no further issues reported.The case was completed.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Continuation of d10: product id: non-medtronic product, product type: sheath.Product event summary: the afr-00001 sphere 9 catheter with lot 0232479409 and data files were returned and analyzed.The received image demonstrates a system notification: "catheter temperature sensor fault" on the affera workstation screen.The log files were analyzed, and timestamps/errors were observed.During external visual inspection, the catheter was found to be intact, and no defects were observed.The cirris tester was used to perform shorts and mapping tests, which resulted in a failure.An open circuit was identified at p3 and p4 electrodes in zone 1 of the catheter.An optical inspection of the lattice structure was conducted, revealing broken wires at p3, as well as insulation damage at p4.In conclusion, the reported clinical issues cannot be assessed through analysis.The temperature issue was observed through data analysis.The catheter failed the returned product inspection due to an open circuit.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AFFERA
Common Device Name
PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION WITH
Manufacturer (Section D)
MEDTRONIC, INC.
880 technology park drive
billerica MA 01821
Manufacturer (Section G)
MEDTRONIC, INC.
880 technology park drive
billerica MA 01821
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24689313
Report Number3012520654-2026-00113
Device Sequence Number21264117
Product Code QZI
UDI-Device Identifier00763000973391
UDI-Public(01)00763000973391(17)261117(10)0232479409
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P240013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAFR-00001
Device Catalogue NumberAFR-00001
Device Lot Number0232479409
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2026
Initial Report FDA Received Date03/25/2026
Date Device Manufactured10/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown